# SDR IXXA9700048

- Difficulty date: April 29, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N828BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45993
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Failed
- Location: Nr 4 Buss
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A, H

## Discrepancy

EN ROUTE FLIGHT LEVEL 330, SMOKE EMANATED FROM AFT ELECTRICAL POWER CENTER.  CREW ACCOMPLISHED COMPANY PROCEDURES FOR SMOKE IN COCKPIT AND ELECTED TO RETURN TO OAK.  FURTHER ASSESSMENT OF THE PROBLEM DURING COURSE REVERSAL FOUND THAT WHEN THE NR 1 LOAD MONITOR RELAY WAS OPENED THE SMOKE STOPPED.  FLIGHT CONTINUED TO OAK WITH NR 1 LMR OFF WITH AN UNEVENTFUL LANDING.  MAINTENANCE FOUND AND REPAIRED THE NR 4 BUS TIE RELAY WIRING.  THE WIRING WAS REPORTED AS BURNT AS IT EXITED THE CONDUIT IN THE AREA.
